Scared young woman
Shutterstock/kurhan

Virgin on e-pills

By Kerubo Akello April 26, 06:00 am
The first time we ever did anything, I was nervous. So nervous, in fact, that we didn’t have sex. but I was a virgin, and I was freaking out about birth control!

I had been with this guy for about a month, and things were getting hot and heavy very quickly. Before long, we wanted to move what was happening in the backseat of his car to a more ‘proper’ space – something I thought would be romantic, and at least not as cramped.

Our ‘practice sessions’ often got too close to the real thing. One time, there were fluids involved – but all without penetration.

And I had read all the horror stories; you know them, too. The girl who got pregnant because there was sperm left on her thigh and it magically ended up inside her. Or the one getting pregnant from pre-cum. I didn’t want to be an urban legend! I knew I wasn’t ready to have a baby, and I was pretty sure he wasn’t either.

It was my first year of uni,  and my mum would kill me if I brought home a grandchild whose father she hadn’t met. So although I was still a virgin, I went to the chemist down the road – he, the more experienced one, said I was overreacting.

I’m glad he respected my panic enough to pay for it.

This wasn’t contraception. We hadn’t had sex so we hadn’t talked about birth control. This was just the morning-after pill. An emergency knee-jerk reaction. But after all those fluids, I needed a solution asap. Because the longer you wait to take the pill, the less efficient it is; some say after 72 hours, you don’t even need to bother. Though I had read about the other measures one could take after, I wasn’t prepared, financially or mentally, to do those.

After he gave me the money, I called my best friend to take me to the store.

She was mostly in disbelief that we were walking to the chemist to buy P2 and yet I hadn’t had sex. Paranoia on a whole different level.

We were praying that we wouldn’t see anyone we knew, or meet our parents there – it was the local chemist. Anything was possible. Even worse would be someone walking in right as we made the request! Many people know what that P2 is and what it means you’ve been doing. It’s ironic: I was trying to be responsible, but I was also mortified.

It cost about 200 shillings for the two pills – one to take immediately, the other 12 hours after the first. My friend was also in charge of making sure I didn’t forget to take another one, after those 12 hours passed.

I got my period the next month and I was extremely relieved. By then he had broken my heart and we weren’t even together anymore, but that’s another story all together. I was so relieved to see my period. I even stayed celibate for a few years after that in celebration.
No pills needed!


Overreaction or a smart move – what do you think? Share your thoughts below or on Facebook. For questions on sex, contraception and P2, head to our Discussion Board.

Did you learn something new?

Comments

Hey Mollie, birth control methods do have a failure rate  however using two methods at the same time like you did help to ensure better prevention. All you can do now is wait and see if you got pregnant or not, with the two methods the chance or risk of getting pregnant was significantly reduced. Check out the following articles;-  https://lovemattersafrica.com/birth-control/types-of-birth-control/emergency-contraception

https://lovemattersafrica.com/birth-control/types-of-birth-control/condom

Hello Victory, thank you for reaching out and asking a brilliant question. Contraception comes in many forms dear, it all depends on what you feel is most comfortable with you. Click here to find out more on the various types of contraception and birth control that exist and which one is best suited to you: https://lovemattersafrica.com/birth-control/contraception-saying-goodbye-to-unwanted-pregnancies :) Stay safe and have a brilliant week ahead!

Vincent
Mon, 07/20/2020 - 05:47 am
My girlfriend and I had a foreplay but there was no Penetration though there was body contact and no ejaculation. we were scared of the possibility precum so she took Postinor two within 24hrs. After 6days she experience light spotting throughout that day and then on the second day she had a normal flow but her period was suppose to take place a week later(she saw her period on the 7 instead of the usual dates 15th or 17th. The flow ended but she kept seeing light sporting for four 6days after the flow. on the 7th day she's again experiencing another flow but a heavy one which makes her feel like she's having her menses. the comes with clotted blood and cramps. Could she pregnant or its the side effect of the drugs.? Is it something to worry about because I am not happy seeing her going through this. please I hope for your quick response. Thank you.

Hi Vincent, thank you so much for reaching out to us. Postinor 2 works by delivering a high dose of a hormone called levonorgestrel. Side effects of this drug include headache, nausea, abdominal pain, uterine pain, delayed menstruation, heavy menstruation, and uterine bleeding. These side effects typically clear out in 48 hours. However, if they do persist please see a medical practitioner for a comprehensive diagnosis and advice on the way forward.

Jordan
Mon, 08/17/2020 - 10:03 am
Hey. I just had some foreplay and I had precummed but i wiped it all out then i put my helmet in then i removed it i did that like twice thereafter i bought p2 and gave her but she took both pills at once. After a few days she called me and told me she was spotting having abdominal pains and a headache. I honestly don't know what to do is she pregnant ?? please reply as soon as you can Thanks.

Hello Jordan, thank you for getting in touch and asking a great question. The most common side effects are spotting or bleeding between periods (this is more common with progestin-only pills), sore breasts, nausea, or headaches. But these usually go away after 2 or 3 months, and they don't happen to everyone who takes the pill. She is probably feeling this way because she is on her period but otherwise Birth control shouldn't make her feel sick or uncomfortable. If symptoms persist after her period, we highly recommend that she visits a doctor to diagnose her issue. Have a wonderful week ahead and stay safe!

Add new comment

Comment

  • Allowed HTML tags: <a href hreflang>